Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 178, NWS Tulsa, OK

September 6, 2007Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 6, 2007, 5:08 AM CDT for Benton County, Washington County, Arkansas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2007, 5:08 AM CDT (10:08 UTC)
Expired
Sep 6, 2007, 6:00 AM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Benton County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 103 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 5:16 AM CDTTSTM WND DMGElm Springs, ARLARGE TREE LIMBS DOWN SOUTH OF THE CREEKS GOLF COURSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
208 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 061008
SVRTSA
ARC007-143-061100-
/O.NEW.KTSA.SV.W.0178.070906T1008Z-070906T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
508 AM CDT THU SEP 6 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BENTON COUNTY IN NORTHWEST ARKANSAS
  NORTHERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 600 AM CDT

* AT 506 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR TONTITOWN...MOVING EAST AT
  10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TONTITOWN...
  CAVE SPRINGS...SPRINGDALE...LOWELL AND ROGERS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3622 9436 3614 9433 3610 9399 3638 9410

$$
3 follow-up statements
000 
WWUS54 KTSA 061027
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
525 AM CDT THU SEP 6 2007

ARC143-061035-
/O.CAN.KTSA.SV.W.0178.000000T0000Z-070906T1100Z/
WASHINGTON AR-
525 AM CDT THU SEP 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS
CANCELLED...

THE SEVERE PORTION OF THE THUNDERSTORM HAS MOVED INTO BENTON
COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3622 9403 3623 9432 3621 9434 3623 9434
      3627 9429 3627 9427 3630 9423 3638 9410

$$

ARC007-061100-
/O.CON.KTSA.SV.W.0178.000000T0000Z-070906T1100Z/
BENTON AR-
525 AM CDT THU SEP 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR CENTRAL BENTON COUNTY...

AT 523 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM...HOWEVER IT HAS RECENTLY WEAKEND. 
THE STORM REMAINS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR CAVE SPRINGS...MOVING EAST AT 
15 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CAVE 
SPRINGS...LOWELL...AND ROGERS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3622 9403 3623 9432 3621 9434 3623 9434
      3627 9429 3627 9427 3630 9423 3638 9410

$$
000 
WWUS54 KTSA 061035
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
535 AM CDT THU SEP 6 2007

ARC007-061100-
/O.CON.KTSA.SV.W.0178.000000T0000Z-070906T1100Z/
BENTON AR-
535 AM CDT THU SEP 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR CENTRAL BENTON COUNTY...

AT 532 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CAVE SPRINGS...
MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BENTONVILLE AND 
ROGERS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3627 9405 3624 9426 3627 9429 3642 9425

$$
000 
WWUS54 KTSA 061100
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
600 AM CDT THU SEP 6 2007

ARC007-061110-
/O.EXP.KTSA.SV.W.0178.000000T0000Z-070906T1100Z/
BENTON AR-
600 AM CDT THU SEP 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BENTON COUNTY EXPIRES
AT 600 AM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS OF 40 MPH...SMALL HAIL AND HEAVY RAIN WILL STILL BE 
POSSIBLE WITH THIS STORM ACROSS CENTRAL AND NORTHERN BENTON COUNTY.

LAT...LON 3627 9405 3624 9426 3627 9429 3642 9425

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:15 AM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Sep 6, 3:15 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
315 AM CDT THU SEP 6 2007

.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING OVER THE
EASTERN HALF OF THE FORECAST AREA WITHIN TROUGH AXIS ASSOCIATED
WITH UPPER LOW CURRENTLY LOCATED OVER WESTERN KANSAS. ADDITIONAL
CONVECTION NOTED OVER WESTERN OKLAHOMA IN REGION OF ENHANCED WARM
ADVECTION BENEATH STEEP MID LEVEL LAPSE RATES. SHORT TERM MODELS
TRANSLATE THIS REGION OF FORCING EASTWARD BUT WEAKEN IT TOWARD
MORNING. RESULTANT PRECIP CONFIGURATION WILL BE TO MAINTAIN LOW
CHANCES FOR MOST LOCATIONS THIS MORNING...AND DECREASING THIS
AFTERNOON AS FORCING WEAKENS AND CAP STRENGTHENS AS LOW LEVEL
PROFILES WARM AND PUSH HIGHS ABOVE NORMAL.

ATTENTION TURNS TO FRONTAL BOUNDARY ASSOCIATED WITH SHORTWAVE
TROUGH CURRENTLY OVER THE GREAT BASIN REGION. THIS BOUNDARY WILL
BECOME CONVECTIVELY ACTIVE TO OUR NORTHWEST THIS EVENING...AND
MAKE STEADY PROGRESS TOWARD NORTHEAST OKLAHOMA BY FRIDAY. THE DEEP
MOISTURE PROFILES CURRENTLY IN PLACE ARE EXPECTED TO BE FURTHER
ENFORCED BY THE REMNANT TROPICAL MOISTURE OF HENRIETTE...WITH A
BROAD REGION OF PRECIPITABLE WATER VALUES AT OR ABOVE 2 INCHES IN
ADVANCE OF THE COLD FRONT. THE BOUNDARY WILL SLOW ITS PROGRESS AS
IT BECOMES ORIENTED MORE PARALLEL TO UPPER FLOW. THIS COMPOSITE OF
UNSEASONABLY DEEP MOISTURE...SLOW MOVING FRONTAL BOUNDARY...AND
WEAK BUT SUSTAINED FORCING ALONG SOUTHERN PERIPHERY OF PREVAILING
WESTERLIES IS SUPPORTIVE OF SEVERAL ROUND OF WIDESPREAD RAINS.
LOCALLY HEAVY AMOUNTS ARE POSSIBLE AND WILL BE HIGHLY DEPENDANT ON
LOCATION OF THE FRONTAL BOUNDARY. PRECIP CHANCES WILL INCREASE
FRIDAY AND CONTINUE THROUGH AT LEAST SATURDAY.

MORE AGREEMENT TONIGHT FOR THE LATTER PORTIONS OF THE FORECAST
PERIOD AS LONGWAVE CENTRAL U.S. TROUGH BECOMES MORE DEFINED AS
POTENT SHORTWAVE TROUGH SLIDES INTO THE PLAINS BY SUNDAY.
ASSOCIATED COLD FRONT CURRENTLY APPEARS FORMIDABLE...AND CURRENT
TIMING IS INTO THE AREA ON MONDAY. PRECIP CHANCES CONTINUE IN ITS
ADVANCE WITH DRIER AND COOLER WEATHER FOR MID TO LATE NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  75  86  72 /  20  20  70  60
FSM   90  73  88  72 /  20  10  50  60
MLC   89  74  87  72 /  10  20  60  60
BVO   91  72  84  69 /  30  30  70  50
FYV   85  71  85  69 /  30  10  60  60
BYV   83  70  85  69 /  40  10  60  60
MKO   89  72  88  72 /  20  20  60  60
MIO   87  73  85  70 /  40  20  70  60
F10   89  74  87  72 /  20  20  60  60
HHW   90  75  89  73 /  10  10  40  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...17
LONG TERM....07
Hazardous weather outlook, Sep 6, 4:53 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
453 AM CDT THU SEP 6 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
453 AM CDT THU SEP 6 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND THE NORTHWEST CORNER
               OF ARKANSAS.
	ONSET...ONGOING AND THEN AGAIN LATE TONIGHT.

DISCUSSION...
THE UPPER LOW WHICH PRODUCED RAIN ACROSS THE AREA YESTERDAY
WAS STILL BRINGING A FEW THUNDERTORMS TO THE NORTHEAST CORNER
OF THE FORECAST AREA THIS MORNING.  A STRONG STORM OR TWO WILL
REMAIN POSSIBLE.  ADDTIONAL STORMS WERE OCCURRING OVER CENTRAL
AND WESTERN OKLAHOMA.  A FEW OF THESE STORMS MAY TRY TO MOVE
INTO THE AREA THIS MORNING BEFORE THEY DISSIPATE WITH THE
WEAKENING OF THE LOW LEVEL JET.

MORE STORMS WILL BE POSSIBLE LATER TONIGHT AS AN UPPER
TROUGH AND ITS ASSOCIATED COLD FRONT MOVE EAST OF THE
ROCKIES AND INTO THE PLAINS.  A SEVERE WEATHER EVENT IS
EXPECTED OVER THE CENTRAL PLAINS THIS AFTERNOON AND
EVENING.  A FEW OF THESE STORMS MAY TRY TO MOVE INTO
NORTHEAST OKLAHOMA LATE TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE AFOREMENTIONED UPPER TROUGH AND COLD FRONT WILL MAKE
PROGRESS EASTWARD AND SOUTHEASTWARD RESPECTIVELY FRIDAY.
THUNDERSTORM CHANCES WILL INCREASE AGAIN.  THE COMBINATION
OF THE FRONT SLOWING DOWN AS IT MOVES INTO OUR AREA AND
ABUNDANT MOISTURE LEFT BEHIND THE PREVIOUS SYSTEM WILL
LIKELY RESULT IN HEAVY RAIN ACROSS PARTS OF THE AREA.

THE FRONT WILL STUGGLE TO MAKE FURTHER SOUTH THAN EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS SO THUNDERSTORM CHANCES
WILL CONTINUE INTO THE WEEKEND.  A MORE PROGRESSIVE FRONT
WILL MOVE ACROSS THE AREA SUNDAY AND MONDAY ENHANCING
RAIN CHANCES IN THAT TIME FRAME.

HIGH PRESSURE WILL BRING SUNSHINE AND PLEASANT TEMPERATURES
TO THE AREA DURING THE MIDDLE OF THE UPCOMING WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD BE PREPARED FOR HEAVY RAINS FROM
FRIDAY INTO SATURDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Sep 6, 4:13 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
413 AM CDT THU SEP 6 2007

ARZ001-010-061000-
BENTON AR-WASHINGTON AR-
413 AM CDT THU SEP 6 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     NORTHWESTERN WASHINGTON AND SOUTHERN BENTON

AT 413 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WEDINGTON...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ROCKY COMFORT...SHADY GROVE...
HARMON...GALLITIN...HEALING SPRINGS...HIGHFILL...VAUGHN...
WEDINGTON...SAVOY...WHEELER...JOHNSON...TONTITOWN...ELM SPRINGS AND
OAK GROVE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH...AND PERIODS OF TORRENTIAL RAINFALL.

LAT...LON 3611 9455 3602 9440 3610 9409 3633 9434
Special weather statement, Sep 6, 5:03 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
503 AM CDT THU SEP 6 2007

ARZ001-010-061030-
BENTON AR-WASHINGTON AR-
503 AM CDT THU SEP 6 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     NORTHERN WASHINGTON AND CENTRAL BENTON

AT 503 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF HARMON...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...ROCKY COMFORT...SHADY GROVE...
HARMON...ROGERS...LOWELL...HEALING SPRINGS...CAVE SPRINGS...
SPRINGDALE...WHEELER...JOHNSON...TONTITOWN...ELM SPRINGS AND OAK
GROVE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3622 9441 3612 9439 3610 9406 3633 9410

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 4:13 AM CDTSpecial Weather StatementTSABenton47 min
Sep 6, 5:03 AM CDTSpecial Weather StatementTSABenton27 min
Sep 6, 6:03 AM CDTSpecial Weather StatementTSABenton27 min
Sep 6, 6:30 AM CDTSpecial Weather StatementTSABenton45 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.